A measure-theory approach to the theory of dense hypergraphs

Elek, Gábor and Szegedy, Balázs (2012) A measure-theory approach to the theory of dense hypergraphs. Advances in Mathematics, 231 (3-4). pp. 1731-1772. ISSN 0001-8708

Full text not available from this repository.


In this paper we develop a measure-theoretic method to treat problems in hypergraph theory. Our central theorem is a correspondence principle between three objects: an increasing hypergraph sequence, a measurable set in an ultraproduct space and a measurable set in a finite dimensional Lebesgue space. Using this correspondence principle we build up the theory of dense hypergraphs from scratch. Along these lines we give new proofs for the Hypergraph Removal Lemma, the Hypergraph Regularity Lemma, the Counting Lemma and the Testability of Hereditary Hypergraph Properties. We prove various new results including a strengthening of the Regularity Lemma and an Inverse Counting Lemma. We also prove the equivalence of various notions for convergence of hypergraphs and we construct limit objects for such sequences. We prove that the limit objects are unique up to a certain family of measure preserving transformations. As our main tool we study the integral and measure theory on the ultraproduct of finite measure spaces which is interesting on its own right.

Item Type:
Journal Article
Journal or Publication Title:
Advances in Mathematics
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
11 Jun 2013 08:59
Last Modified:
22 Sep 2023 00:20